Alert archive / Arkansas / Special Weather Statements in 2014
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Oct 8, 2014, 7:37 AM CDT for Logan County, Arkansas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2014, 7:37 AM CDT (12:37 UTC)
- Expired
- Oct 8, 2014, 8:20 AM CDT
- In force
- 43 min
- Issued by
- NWS Little Rock, AR
County Logan County, AR
The radar
The Western Arkansas radar (KSRX), 61 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 8:10 AM CDT | TSTM WND DMG | Clarksville, AR | TREES WERE DOWNED AND CONTRUCTION BARRELS WERE BLOWN ONTO THE HIGHWAY ON THE SOUTH SIDE OF CLARKSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2440 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863
WWUS84 KLZK 081237
SPSLZK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
737 AM CDT WED OCT 8 2014
ARZ021-030-081320-
JOHNSON AR-LOGAN AR-
737 AM CDT WED OCT 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR LOGAN AND SOUTHWESTERN JOHNSON
COUNTIES UNTIL 815 AM CDT...
AT 735 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
ALTUS TO NEAR BRANCH...AND MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
PARIS... CLARKSVILLE... TOKALON...
SUBIACO... SPADRA... SCRANTON...
RATCLIFF... PINEY BAY REC AREA... MT MAGAZINE...
MAGAZINE... LAMAR... KNOXVILLE...
HOYT... HORSEHEAD LAKE... HINKLE...
HARTMAN... COVE LAKE...
CABIN CREEK REC AREA...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 44 AND 72.
&&
IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORMS PASS.
LAT...LON 3523 9403 3524 9393 3533 9391 3532 9381
3542 9381 3537 9375 3538 9371 3559 9371
3540 9329 3531 9329 3521 9341 3521 9347
3515 9353 3513 9370 3508 9371
TIME...MOT...LOC 1237Z 300DEG 19KT 3549 9369 3528 9391
$$
46What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Oct 8, 6:45 AM CDT, 52 minutes earlier.
Area forecast discussion, Oct 8, 6:45 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 645 AM CDT WED OCT 8 2014 .AVIATION... ISOLATED TSRA ACROSS NORTHWEST ARKANSAS WILL GRADUALLY LIFT NORTHEAST LATER THIS MORNING. HAVE ADDED VCTS TO KHRO AND KBPK...BUT LEFT VCSH AT KLIT. FOG/STRATUS DEVELOPMENT IS EXPECTED AGAIN OVERNIGHT. && .PREV DISCUSSION... /ISSUED 348 AM CDT WED OCT 8 2014/ SHORT TERM...TODAY THROUGH SATURDAY SCATTERED SHOWERS/STORMS WILL CONTINUE TO FIRE CLOSE TO A FRONTAL BOUNDARY THIS MORNING IN NORTHERN ARKANSAS. PRECIP SHOULD TRANSLATE EASTWARD WITH TIME...BUT SHOULDN/T MAKE IT TOO FAR SOUTH BEFORE THE BOUNDARY SLIPS BACK TO THE NORTH AS UPPER RIDGING ATTEMPTS TO EXPAND FROM THE SOUTHWEST. ON THURSDAY...THE RIDGE WILL CONTRACT AGAIN...WITH SOUTHWEST UPPER FLOW DEVELOPING. AT THE SAME TIME...LOW PRESSURE WILL FORM ALONG THE FRONT TO THE WEST OF THE REGION...AND DRAG IT INTO THE STATE. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD BY LATE FRIDAY NIGHT/EARLY SATURDAY MORNING. THE FRONT WILL BE SLOW-MOVING AND WILL EVENTUALLY STALL OUT. THE LIKELIHOOD OF STORMS TO FORM AND MOVE OVER THE SAME AREAS...AS WELL AS ENHANCED MOISTURE FROM THE REMNANTS OF HURRICANE SIMON WILL ALLOW FOR HEAVY RAINFALL AT TIMES. LOCALIZED FLOODING ISSUES WILL BE POSSIBLE. TEMPERATURES WILL BE ON THE WARM SIDE. LATER IN THE PERIOD...THEY WILL LARGELY BE GOVERNED BY CLOUD COVER AND RAINFALL. LONG TERM...SATURDAY NIGHT THROUGH TUESDAY SIGNIFICANT RAINFALL WILL BE POSSIBLE THIS WEEKEND...AS MOISTURE FROM WHAT IS CURRENTLY HURRICANE SIMON WILL MOVE OVER THE REGION. WITH BOUNDARY MEANDERING AROUND THE REGION...HEAVY RAINFALL IS BECOMING MORE LIKELY. THE FRONT WILL STALL ACROSS THE SOUTH SUNDAY...BEFORE MOVING BACK NORTH IN RESPONSE TO AN UPPER LEVEL TROUGH MOVING INTO THE SOUTHERN PLAINS. THERE IS SOME TIMING AND STRENGTH ISSUES WITH THIS TROUGH...AND WENT MORE WITH THE SLOWER GUIDANCE...KEEPING RAINFALL IN THE FORECAST THROUGH MONDAY NIGHT. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE EXTENDED...WHICH WILL BE COOLER THAN WHAT HAS BEEN OBSERVED THE PAST FEW DAYS. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...58
Hazardous weather outlook, Oct 8, 5:00 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED OCT 8 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT WED OCT 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN HALF OF THE STATE TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THERE COULD BE ISOLATED STRONG TO SEVERE STORMS...WITH DAMAGING WINDS THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FRONTAL BOUNDARY WILL MOVE SOUTH INTO THE REGION FRIDAY...AND INTERACT WITH MOISTURE FROM THE REMNANTS OF HURRICANE SIMON MOVING ACROSS THE REGION. HEAVY RAINFALL WILL BE POSSIBLE DUE TO THE ABUNDANT MOISTURE OVER THE REGION. ANOTHER FRONT WILL MOVE INTO THE REGION MONDAY...WITH SHOWERS AND THUNDERSTORMS REMAINING IN THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
In the hours before
Special weather statement, Oct 8, 6:25 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
625 AM CDT WED OCT 8 2014
ARZ012-021-081155-
JOHNSON AR-NEWTON AR-
625 AM CDT WED OCT 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NEWTON AND
NORTHWESTERN JOHNSON COUNTIES UNTIL 700 AM CDT...
AT 623 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTH OF HORSEHEAD LAKE...OR 21 MILES
NORTH OF OZARK...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WOLF PEN CAMPGROUND... OARK...
FRILEY... FALLSVILLE... CATALPA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3577 9369 3577 9353 3580 9352 3576 9343
3561 9359 3571 9371 3577 9370
TIME...MOT...LOC 1125Z 303DEG 16KT 3577 9371
58Special weather statement, Oct 8, 7:37 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
737 AM CDT WED OCT 8 2014
ARZ021-030-081320-
JOHNSON AR-LOGAN AR-
737 AM CDT WED OCT 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR LOGAN AND SOUTHWESTERN JOHNSON
COUNTIES UNTIL 815 AM CDT...
AT 735 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
ALTUS TO NEAR BRANCH...AND MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
PARIS... CLARKSVILLE... TOKALON...
SUBIACO... SPADRA... SCRANTON...
RATCLIFF... PINEY BAY REC AREA... MT MAGAZINE...
MAGAZINE... LAMAR... KNOXVILLE...
HOYT... HORSEHEAD LAKE... HINKLE...
HARTMAN... COVE LAKE...
CABIN CREEK REC AREA...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 44 AND 72.
&&
IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORMS PASS.
LAT...LON 3523 9403 3524 9393 3533 9391 3532 9381
3542 9381 3537 9375 3538 9371 3559 9371
3540 9329 3531 9329 3521 9341 3521 9347
3515 9353 3513 9370 3508 9371
TIME...MOT...LOC 1237Z 300DEG 19KT 3549 9369 3528 9391
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 6:25 AM CDT | Special Weather Statement | LZK | Johnson | 30 min |
| Oct 8, 8:03 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 42 min |
| Oct 8, 8:40 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Pope, Yell | 35 min |
| Oct 8, 9:13 AM CDT | Severe Thunderstorm Warning | LZK | Perry, Saline, Yell | 32 min |
| Oct 8, 9:30 AM CDT | Special Weather Statement | LZK | Perry | 45 min |
| Oct 8, 9:46 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski | 29 min |
| Oct 8, 10:48 AM CDT | Special Weather Statement | LZK | Pulaski | 47 min |
Nearby
Special Weather Statements in Arkansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.